MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 3 FR SINGLE-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER BA; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 3 FR SINGLE-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER BA; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 7755305
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rezj1831 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc had a hole prior to use.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed and the cause was determined to be use related.One 3 fr groshong picc was returned for investigation.The groshong catheter was received with the stylet in the lumen.It was noted that the stylet had been repositioned within the catheter.The catheter tubing had been advanced over the metal cannula and was abutting the distal end of the white connector.Blood residue was visible within the catheter, which indicates that the product was in use.A functional test revealed a leak 2.1cm from the distal tip of the catheter.The leak site revealed a circular hole in the clear portion of the tubing that coincided with the distal tip of the stylet.It appears that the stylet was pushed through the catheter wall.The ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.Avoid perforating, tearing or fracturing the catheter when using a guidewire.Do not use the catheter if there is any evidence of mechanical damage or leaking.¿.
 
Event or Problem Description

Brand Name
GROSHONG 3 FR SINGLE-LUMEN PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER BA
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6544187
Report Number3006260740-2017-00567
Device Sequence Number13769698
Product Code LJS
UDI-Device Identifier00801741037757
UDI-Public(01)00801741037757(17)181028(10)REZJ1831
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K926331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/28/2018
Device Model Number7755305
Device Catalogue Number7755305
Device Lot NumberREZJ1831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1